Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 16, 2019, 10:49 PM CDT for Knox County, Stark County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2019, 10:49 PM CDT (03:49 UTC)
- Expired
- May 16, 2019, 11:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 7:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
845
WUUS53 KILX 170349
SVRILX
ILC095-175-170415-
/O.NEW.KILX.SV.W.0010.190517T0349Z-190517T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1049 PM CDT Thu May 16 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Stark County in north central Illinois...
Northern Knox County in west central Illinois...
* Until 1115 PM CDT.
* At 1048 PM CDT, a severe thunderstorm was located over Andover, or
near Cambridge, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Galesburg, Knoxville, Toulon, Osceola, Wataga, Oneida, Altona,
Elmira, Victoria, La Fayette, Rio, Gilson, East Galesburg,
Henderson, Dahinda and Snake Den Hollow.
This includes Interstate 74 between mile markers 34 and 47, and
between mile markers 52 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4123 8964 4084 9019 4105 9044 4115 9044
4115 8987 4123 8986
TIME...MOT...LOC 0348Z 310DEG 39KT 4125 9030
HAIL...1.00IN
WIND...60MPH
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 9:02 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 16, 9:02 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 902 PM CDT Thu May 16 2019 .UPDATE... Issued at 902 PM CDT Thu May 16 2019 Already updated several times for canceling of watches and then again for a new watch that includes Stark and Marshall counties. Current forecast actually has good handle on expected weather for the rest of the night. So no update planned at this time. && .SHORT TERM...(This evening through Friday) ISSUED AT 325 PM CDT Thu May 16 2019 Persistent convective complex that developed over the Dakotas last night continues to track southeastward...with the back edge of the system currently impacting the NE KILX CWA around Danville. The storms are following the strongest instability axis, which will take the main complex into Indiana over the next couple of hours. Am concerned about additional development on the back edge of the departing system, as it is being fed by a highly unstable airmass characterized by SBCAPEs of over 4000J/kg. As a result, think scattered thunderstorms will persist along/northeast of a Bloomington to Robinson line through early evening. After that, attention will turn to convective development along an approaching cold front currently extending from central Wisconsin into northern Iowa. Scattered thunderstorms will develop along this boundary by mid-evening, with storms tracking across the northern CWA through the night. Have therefore included slight chance PoPs as far south as a Canton to Lincoln...to Paris line...with high chance or likely PoPs along/north of a Galesburg to Minonk line. Scattered showers and thunderstorms will persist near the frontal boundary into Friday, before it begins to lift back northward later in the day. High temperatures will range from the middle 70s far north around Lacon...to the middle to upper 80s further south across the remainder of the area. .LONG TERM...(Friday night through Thursday) ISSUED AT 325 PM CDT Thu May 16 2019 Vigorous short-wave trough currently over northern California will cross the Rockies and approach Illinois from the west Saturday night into Sunday. Primary surface low will develop in the lee of the Rockies over eastern Colorado on Saturday then will track northeastward into Wisconsin by Sunday evening. As the low approaches, a wave of convection will develop across the Plains Saturday afternoon...then will push into central Illinois late Saturday night into Sunday morning. Will carry high chance to likely PoPs during that time frame accordingly. Big question then becomes...will the atmosphere have enough time to adequately destabilize after the morning precip in order to support another round of convection Sunday afternoon as a cold front pushes into Illinois. 12z May 16 GFS shows a narrow instability axis characterized by SBCAPEs of around 2000J/kg developing along/east of I-57 by Sunday afternoon, but generates little or no late day convection in Illinois. Think this may be too optimistic, especially given 0-6km bulk shear values increasing to 40-50kt. With front not passing into Indiana until evening, think at least scattered strong to potentially severe storms will fire during the afternoon...especially across the E/SE. Stay tuned to later forecasts as details become fine-tuned. Once the front passes, cooler/drier weather will be on tap for Monday before yet another system brings unsettled weather late Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 630 PM CDT Thu May 16 2019 Cold front currently extending from southern Wisconsin to central Iowa will serve as the main focus for scattered thunderstorm development tonight into early Friday morning. Most models continue to suggest the bulk of the convection will remain along/north of the I-80 corridor: however, have included VCTS at both KPIA and KBMI between 05z and 09z. Winds will initially be strong/gusty from the southwest early this evening, but will decrease to around 10kt after sunset. Thanks to a strengthening low-level jet, have introduced 40-45kt of wind shear at all terminals overnight. The jet will weaken/shift east of the region by Friday morning. Gusty southwesterly surface winds will then resume at all sites through Friday afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, May 16, 3:14 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Thu May 16 2019 ILZ027>031-037-038-171100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms the rest of the afternoon. Damaging winds and large hail are possible. Additional storms may develop again after midnight, though the severe weather threat will be lower. Moderate flooding will continue on the Illinois River around Peoria and upstream for the next several days. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will be possible on Friday, though the severe weather risk should be further north in Illinois. A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, generally south of I-74, through around 5 pm. ILZ036-040-041-047-049-050-171100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will occur this afternoon, which may have strong winds with them. Moderate to major flooding will continue on the Illinois River for the next several days. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through 6 pm. ILZ042>046-048-051>057-061-171100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for much of central Illinois and east central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... There is a slight risk of severe thunderstorms the remainder of the afternoon into early evening. Damaging winds and hail are the main concerns. A tornado or two cannot be ruled out, with the best chances of this near Danville and Paris. Additional thunderstorms are possible after midnight near the I-74 corridor, though these are not expected to be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. ILZ062-063-066>068-071>073-171100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Thu May 16 2019 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... A few strong to severe thunderstorms will be possible this afternoon and early evening. Damaging winds and large hail are the main concerns. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong storm system will likely impact the region over the weekend. There will be a risk of severe thunderstorms Saturday night into Sunday. Although considerable uncertainty in the evolution and timing of this system continue, damaging winds and hail appear to be the main severe weather threats. Another strong storm system is possible Tuesday into Wednesday. At this time, it appears severe thunderstorms will be possible again. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and early evening. Geelhart
In the hours before
Local storm report, May 16, 5:13 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL POTOMAC 40.31N 87.80W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
0346 PM HAIL 1 WSW DANVILLE 40.14N 87.64W
05/16/2019 M0.88 INCH VERMILION IL TRAINED SPOTTER
0350 PM HAIL OAKWOOD 40.11N 87.78W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
MULITPLE REPORTS OF HAIL ALONG I-74
0350 PM HAIL DANVILLE 40.14N 87.62W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
WEST OF DANVILLE. FROM COUNTY EM.
0350 PM TSTM WND DMG DANVILLE 40.14N 87.62W
05/16/2019 VERMILION IL EMERGENCY MNGR
LARGE TREE DOWN ON GARAGE IN THE 1700 BLOCK, WEST OF
DANVILLE.
0355 PM HAIL CATLIN 40.07N 87.71W
05/16/2019 M1.75 INCH VERMILION IL PUBLIC
0358 PM HAIL DANVILLE 40.14N 87.62W
05/16/2019 M1.00 INCH VERMILION IL TRAINED SPOTTER
0400 PM HAIL DANVILLE 40.14N 87.62W
05/16/2019 M1.75 INCH VERMILION IL PUBLIC
0405 PM HAIL WESTVILLE 40.04N 87.64W
05/16/2019 M2.75 INCH VERMILION IL PUBLIC
ONE WINDOW DAMAGED.
0405 PM HAIL 2 N DANVILLE 40.17N 87.62W
05/16/2019 M1.50 INCH VERMILION IL PUBLIC
0406 PM HAIL GEORGETOWN 39.98N 87.64W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
GOLFBALL SIZED HAIL REPORTED ON US HIGHWAY 150 BETWEEN
GEORGETOWN AND WESTVILLE
0406 PM HAIL WESTVILLE 40.04N 87.64W
05/16/2019 M1.75 INCH VERMILION IL EMERGENCY MNGR
0410 PM HEAVY RAIN 1 NW DANVILLE 40.15N 87.63W
05/16/2019 M1.12 INCH VERMILION IL EMERGENCY MNGR
RAINFALL THE PAST 45 MINUTES
0425 PM FLOOD DANVILLE 40.14N 87.62W
05/16/2019 VERMILION IL EMERGENCY MNGR
NUMEROUS CARS CAUGHT IN FLOODED INTERSECTIONS IN
MID-DANVILLE. PEOPLE BEING REMOVED BY FIRE DEPT. FROM
COUNTY EM.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 42 min |
| May 17, 8:41 AM CDT | Special Weather Statement | ILX | Knox | 34 min |
| May 17, 9:11 AM CDT | Special Weather Statement | ILX | Peoria | 34 min |
| May 17, 9:12 AM CDT | Special Weather Statement | ILX | Peoria | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.